Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 99, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Oct 26, 2011, 10:29 AM EDT. It took effect at Oct 26, 2011, 11:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2011, 10:29 AM EDT (14:29 UTC)
- In effect from
- Oct 26, 2011, 11:00 AM EDT
- Expired
- Oct 26, 2011, 3:38 PM EDT
- In force
- 5 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
276 WHUS73 KAPX 261429 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1029 AM EDT WED OCT 26 2011 LHZ348-349-262200- /O.CAN.KAPX.SC.Y.0098.000000T0000Z-111026T2200Z/ /O.NEW.KAPX.SC.Y.0099.111026T1500Z-111026T2200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1029 AM EDT WED OCT 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LMZ344>346-261530- /O.CAN.KAPX.SC.Y.0097.000000T0000Z-111026T1500Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1029 AM EDT WED OCT 26 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
940 WHUS73 KAPX 261938 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 338 PM EDT WED OCT 26 2011 LHZ348-349-262045- /O.CAN.KAPX.SC.Y.0099.000000T0000Z-111026T2200Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 338 PM EDT WED OCT 26 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 26, 10:28 AM EDT, 1 minute earlier.
Area forecast discussion, Oct 26, 10:28 AM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1028 AM EDT WED OCT 26 2011 .SYNOPSIS.../ISSUED AT 450 AM/ COOL WEATHER WILL BE WITH US THROUGH THE WEEKEND. AFTER QUIET CONDITIONS TODAY AND TONIGHT...WE WILL HAVE PERIODIC CHANCES FOR SHOWERS THURSDAY INTO FRIDAY NIGHT. ANOTHER CHANCE FOR RAIN ARRIVES SUNDAY AND SUNDAY NIGHT. SLIGHTLY WARMER WEATHER WILL ARRIVE NEXT WEEK. JZ && .SHORT TERM.../ISSUED AT 1025 AM/...THIS AFTERNOON LOWER CLOUDS SLOWLY EXITING TO THE THE SOUTH OF THE AREA THIS AFTERNOON...ONLY TO BE REPLACED BY INCREASING AMOUNTS OF MID/HIGH LEVEL CLOUDS. NEXT BATCH OF CLOUDINESS IS ASSOCIATED WITH 130KT H3 JET ENERGY AND MID LEVEL VORT CENTER OVER UPPER MICHIGAN WHICH WILL SAG SLOWLY SOUTHWARD OVER THE NEXT 24 HOURS. SO A MOSTLY CLOUDY AFTERNOON IN STORE FOR THE AREA WITH A FEW BREAKS OF SUNSHINE POSSIBLE /ESPECIALLY LATE IN THE DAY/. WEAK COLD AIR ADVECTION THROUGHOUT THE AFTERNOON...WHICH COMBINED WITH THE CLOUDS...WILL KEEP TEMPERATURES IN THE MID 40S TO AROUND 50 DEGREES. NO DRIZZLE REPORTS OVER THE PAST FEW HOURS BUT LOWER CLOUDS ACROSS PORTIONS OF THE HIGHER TERRAIN OF NORTHERN LOWER MAY STILL BE PRODUCING PATCHY DRIZZLE. ANY LINGERING DRIZZLE WILL END BY MIDDAY IN ALL AREAS AS LOW LEVEL MOISTURE CONTINUES TO DIMINISH. JK && .LONG TERM.../ISSUED AT 450 AM/...TONIGHT AND BEYOND BIG PICTURE: ONCE THE LONGWV TROF IS RE-ESTABLISHED...WEAK SHRTWV TROFS IN NW FLOW AND LAKE EFFECT WILL BRING MULTIPLE MODEST PCPN THREATS THE NEXT SEVERAL DAYS. TNGT: THERE'S LOTS OF HIGH CLOUDS ON SATL UPSTREAM AHEAD OF ADVANCING UPPER TROF. THIS WILL KEEP MOST OF NRN LOWER FAIRLY CLOUDY. FROM THE STRAITS N...CONFIDENCE IS LOWER IN SKYCOVER BUT BELIEVE IT WILL AVERAGE P-M/CLOUDY. WEAK CAA WILL BEGIN TO INCREASE DELTA T'S TO 13-14C. THE NMM AND ARW MODELS DEVELOP LAKE EFFECT SHWRS ON THE COASTS...WITH THE ARW MOST AGRESSIVE. FLOW IS ANTICYCLONIC AND THE PREVIOUS 4 PM/MON APX FCST WAS DRY. BUFKIT SOUNDINGS DON'T SHOW ANY LAKE-INDUCED POSITIVE AREA UNTIL DAYLIGHT THU. SO DRY FCST CONTINUED. LIGHT N-NE WINDS. AN INVERTED SFC TROF WILL BEGIN TO FORM FROM LAKE ERIE TO SSM. CONFIDENCE: CLOUD FCST IS BELOW AVERAGE CONFIDENCE THU-FRI. BUT WHILE THERE COULD BE PERIODS OF P/CLOUDY OR EVEN M/CLEAR IN SPOTS...BELIEVE ODDS FAVOR M/CLOUDY WITH COLD ALOFT AND MODEST OVERLAKE INSTABILITY. DAYTIME TEMPS ARE ABOVE AVERAGE CONFIDENCE AND NIGHTTIME TEMPS AVERAGE CONFIDENCE...BUT WE KNOW SOME AREAS COULD TURN M/CLEAR AT TIMES. WHERE THIS OCCURS...THE FCST WILL PROBABLY NOT BE COLD ENUF. GIVEN UNCERTAINTY IN SKY/TEMPS...USED CONSENSUS GUIDANCE. THU: THE WRN TROF MOVES THRU. DIFFICULT TO DETERMINE CLOUD COVER IN THE MRNG...BUT POCKETS OF MRNG SUNSHINE WILL SELF DESTRUCT AS THE COLUMN TURNS COOL AND UNSTABLE. MID-LEVEL LAPSE RATES INCREASE TO 7.5C/KM AND LAKE-INDUCED EQUILIBRIUM LEVELS INCREASE TO ROUGHLY THE TROPOPAUSE. BUFKIT SOUNDINGS HAVE SOME MODEST LAND- BASED CAPE AS WELL. SO EXPECT SHWRY WX TO DEVELOP WITH DAYTIME HEATING. A FEW RUMBLES OF THUNDER AND SMALL HAIL WILL BE POSSIBLE WITH ANY STRONGER CELLS THAT DEVELOP. INVERTED SFC TROF REMAINS AND WILL HELP TO FOCUS CONVERGENCE/LIFT. PRES GRADIENT WILL BE WEAK. PASSAGE OF LOW-LEVEL RIDGE WILL BACK WINDS FROM LIGHT NE TO NW. PLEASE SEE MARINE SECTION FOR POSSIBLE THREAT OF WATERSPOUTS ON THE NEARSHORE WATERS. DAYSHIFT WILL RE-EVALUATE THREAT AND IT MAY NEED TO BE ADDED TO THE FCST AND HWO. THU NGT: WNW FLOW WITH MARGINAL LAKE INSTABILITY PROBABLY KEEPS LAKE CLOUDS AND THREAT OF SHWRS OVER NW LOWER AND PARTS OF THE ERN U.P. FRI: THREAT OF SHWRS WILL EXPAND TO ALL INLAND AREAS BUT WARMING ALOFT /700-500 MB/ WILL MITIGATE THUNDER. HALBLAUB REST OF THE FORECAST...DIGGING SHORTWAVE WILL MOVE FROM THE UPPER MS TO UPPER OHIO VALLEYS FRI NIGHT/SATURDAY...IN OTHER WORDS TRACKING JUST TO OUR SOUTH. WILL CARRY ON WITH A CHANCE OF -SHRA FRI NIGHT...AND PERHAPS GETTING A BIT MIXY IN EASTERN UPPER AS 850MB TEMPS FALL TO -6C. WITH 500MB TEMPS DOWN TO -32C...GRIDS WILL INCLUDE A SLIGHT CHANCE FOR THUNDER OVER NORTHERN LAKE MI AND NW LOWER MI. (MAYBE A WATERSPOUT THREAT BY THEN AS WELL.) MID-LEVEL SUBSIDENCE AND BUILDING/BROAD HIGH PRESSURE AT THE SURFACE WILL CONTRIBUTE TO DRIER WX SATURDAY/SAT NIGHT. MODELS STILL DIFFER ON TIMING THE ONSET OF BETTER WARM ADVECTION/DEVELOPING PRECIP CHANCES AFTER THAT. THE 00Z GEM/GFS ARE IN EXCELLENT AGREEMENT ON A FASTER SOLUTION...AND IN DEFERENCE TO THAT WILL EASE POPS UPWARD A TOUCH FOR SUNDAY...WITH A CHANCE OF -SHRA IN THE STRAITS AND EASTERN UPPER MI...AND A SMALL PART OF NW LOWER. BETTER CHANCE FOR RAIN SUNDAY NIGHT...THEN TRENDING POPS DOWNWARD MONDAY. TEMPS CHILLY THRU THE WEEKEND...RECOVERING TO NEAR CLIMO EARLY NEXT WEEK. JZ && .MARINE.../ISSUED AT 450 AM/ SCALED BACK SCA'S OVER FAR NRN LAKE MI AND LAKE HURON. THE SCA FROM GRAND TRAVERSE LIGHT TO MANISTEE CAN PROBABLY BE PULLED DOWN BY 11 AM AS WINDS AND WAVES ARE CURRENTLY MARGINAL AND WILL CONTINUE TO SUBSIDE. SCA'S WILL CONTINUE THRU THE DAY ON LAKE HURON FOR BRISK NE WINDS. THE DAYSHIFT MAY NEED TO EXTEND IT INTO THIS EVNG FOR LEFTOVER SEAS ABOVE 4 FT. THU-FRI: NO FLAGS/HEADLINES EXPECTED. HOWEVER...THERE MAY BE A THREAT OF WATERSPOUTS THU. WITH WEAKENING PRESSURE GRADIENT TNGT ...LAND BREEZES MAY FORM OVER THE WATERS INTO THU MRNG. INSTABILITY SHWRS WILL DEVELOP DURING THE DAY...AND INTERACTION WITH POSSIBLE LAND BREEZES WOULD RESULT IN A WATERSPOUT THREAT. THIS MAY EVENTUALLY NEED TO BE ADDED TO THE FCST. HALBLAUB && .AVIATION.../ISSUED AT 737 AM/...VALID FOR 12Z TAFS TODAY: LEFTOVER MVFR CIGS AT TVC MBL WILL IMPROVE TO VFR 13-15Z. APN PLN ARE ALREADY THERE. VFR CIGS WILL GRADUALLY LIFT FURTHER TO 8000-12000 FT. COULD SEE A FEW-SCT 3000-4000 FT STRATOCU DEVELOP BY MIDDAY. OTHER THAN A LITTLE MRNG GUSTINESS...WINDS NE 5-10 KTS EVENTUALLY TURN N. TNGT: VFR CIRRUS CIGS INITIALLY...BUT LOCAL WRF MODEL DEPICTS LAKE CLOUDS MOVING IN OR DEVELOPING. 4000 FT CIGS EXPECTED EXCEPTING PLN WHERE NE FLOW PROBABLY KEEPS LAKE CLOUDS SCT. WINDS WILL BECOME CALM OR NEARLY CALM. HALBLAUB && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LHZ348-349. LM...NONE. LS...NONE. &&
Hazardous weather outlook, Oct 26, 4:11 AM EDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 411 AM EDT WED OCT 26 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 271115- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 411 AM EDT WED OCT 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS WILL OCCUR THURSDAY. THE HEAVIEST SHOWERS COULD PRODUCE A FEW RUMBLES OF THUNDER AND SMALL HAIL...MAINLY IN THE AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTERS...PLEASE REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. HALBLAUB
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.